MAUDE Adverse Event Report: Q-MED AB SCULPTRA; IMPLANT, DERMAL, FOR AESTHETIC USE

Q-MED AB SCULPTRA; IMPLANT, DERMAL, FOR AESTHETIC USE
Lot Number 1J5242, 2J4162
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Subcutaneous Nodule (4548); Swelling/ Edema (4577)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Company comment: the serious events of nodule, swelling and abscess at implant site were considered expected and possibly related to the treatment.Seriousness criteria include the need for medical and surgical interventions and long-standing nature of the events, which is suggestive of permanent damage.The potential root cause includes a delayed foreign body reaction to the product in the local tissue.The sculptra was used off-label in the neck.The case meets the seriousness criteria for expedited reporting to the regulatory authorities.Evaluation text: routine investigations have been performed and provide sufficient information to assess the potential root cause.Lot number was not reported, and the product could not be verified.A follow-up will be performed to obtain additional information.Capa comment: no corrective or preventive actions are deemed necessary based on the outcome of the currently performed investigations.
 
Event or Problem Description
Case reference number (b)(4) is a spontaneous report sent on (b)(6) 2025 by a female patient of an unknown age concerning herself.No information about medical history, concomitant medication, history of allergies or previous filler treatments has been provided.In 2023 (two years ago from date of report), the patient received treatment with sculptra to face, chin and neck (unknown amount, lot number, injection technique and needle type).The sculptra was injected to neck (off label use of device).In (b)(6) 2024, the patient experienced swelling/bulges (implant site swelling) on the left side of the face leading to abscess formation (implant site abscess).The abscess was surgically removed.Since then, the patient had suffered from recurrent swellings on the left side of the face, with visible and palpable nodules (implant site nodule) and bulges on the face, chin and neck.After many consultations with dermatologists and numerous unspecified treatments, all expert physicians were convinced that the abnormalities the patient had experienced for more than one year were caused by sculptra.The patient asked advice on how to remove the product.Outcome at the time of the report: swelling/bulges was unknown.Abscess formation was unknown.Nodules was unknown.Sculptra was injected to neck was recovered/resolved.
 
Additional Manufacturer Narrative
Company comment: the serious events of nodule, swelling, and abscess at implant site were considered expected and possibly related to the treatment.Seriousness criteria include the need for medical and surgical interventions and long-standing nature of the events, which is suggestive of permanent damage.The potential root cause includes treatment procedure or a delayed foreign body reaction to the product in the local tissue.A potential contributory factor for the swelling and abscess could be the patient's medical history of recurrent adverse events following treatment with an unspecified ha filler in the same area.Sculptra was used off-label in the neck and was intentionally misused concerning the use of cannula, needle size, and reconstitution technique.This case meets the seriousness criteria for expedited reporting to the regulatory authorities.Evaluation text: routine investigations have been performed and provide sufficient information to assess the potential root cause and indicate a possible association with the treatment procedure.The lot numbers were valid and verified for the reported product.To date, this is the only medical complaint reported for lot 1j5242, while there have been seven medical complaints reported for lot 2j4162, including this one.A batch record review was performed for each lot number.Sanofi confirmed that no quality issues were identified in the overall manufacturing process of the specified batches.The batches conformed with the cgmp and met the specification requirements.The information in this case does not indicate a non-conforming product or malfunction.Therefore, the performed investigations are considered adequate, and no additional investigations will be conducted unless further information is received.Capa comment: no corrective or preventive actions are deemed necessary based on the outcome of the performed investigations.
 
Event or Problem Description
Case reference number (b)(4) is a spontaneous report sent on 11-mar-2025 by a 48-year-old female patient concerning herself.The patient has a mediterranean skin type no known allergies.The patient previously received treatment with an unspecified ha filler for lip and cheek augmentation by another practitioner.Following the treatment, she developed inflammation on her left temple and distal cheekbone.Subsequently, she underwent cyst surgery and received repeated hyaluronidase treatments in the affected area, guided by ultrasound.Since then, the patient experienced recurrent swelling under her left eye after physical activity.At the same time, the patient suffered from an inflamed nipple due to a piercing.On (b)(6) 2023, the patient received treatment with 10 ml of sculptra (batch 1j5242, expiry date (b)(6) 2024), with 6 ml to the left side and 4 ml to the right side of her face using blunt 25g cannula with an unknown injection technique for atrophic tissue.The sculptra was reconstituted with 8 ml of ampuwa [water for injection] and 2 ml of lidocaine [lidocaine] 1%.Sculptra was injected using cannula and 30g needle, it was reconstituted with 18ml and 16ml of ampuwa, along with 2ml of lidocaine (intentional device misuse).On the same day, the patient also received treatments with 2 ml of algeness (volumizing injection, agarose-based filler) using a blunt cannula to tear trough and 1500 units of srs hyaluronidase [hyaluronidase] using a blunt cannula to the lips as the patient absolutely wanted russian lips, thereby dissolving the previously administered unspecified ha filler from another practitioner.Additionally, the patient received 10 units of azzalure [botulinum toxin type a] to the forehead.On (b)(6) 2023, the patient received treatment with 18 ml of sculptra (batch 1j5242, expiry date 31-may-2024) to the neck up to the clavicle, using a combination of blunt cannula and 30g needle with an unknown injection technique for atrophic tissue.The sculptra was reconstituted with 16 ml of ampuwa and 2 ml of lidocaine 1%.The sculptra was injected to neck (off label use of device).On (b)(6) 2023, the patient received a treatment with dermastyle smile lidocaine to the lips using 30g needle for russian lips.On (b)(6) 2023, the patient received treatment with 10 ml of sculptra (batch 1j5242, expiry date 31-may-2024), with 5 ml to each side of the face using a blunt cannula with an unknown injection technique for atrophic tissue.The sculptra was reconstituted with 8 ml of ampuwa and 2 ml of lidocaine 1%.On (b)(6) 2023, the patient received treatment with 16 ml of sculptra (batch 2j4162, expiry date 30-sep-2025) to the neck using 26g needle with an unknown injection technique for atrophic tissue.The sculptra was reconstituted with 14 ml of ampuwa and 2 ml of lidocaine 1%.In (b)(6) 2024, the patient experienced swelling/bulges (implant site swelling) on the left side of her face, leading to abscess formation (implant site abscess).The abscess was surgically removed.Since then, the patient has suffered from recurrent swellings on the left side of her face, with visible and palpable moderate hardened/indurated nodules (implant site nodule) and bulges on both sides of her neck and face.After many consultations with dermatologists and various unspecified treatments, all expert physicians were convinced that the abnormalities the patient had experienced for more than one year were caused by sculptra.The patient sought advice on how to remove the product.On (b)(6) 2024, the patient visited an alternative practitioner because she was dissatisfied with the appearance of her lips and requested for dissolution of hyaluronic acid in her lips, leading to injection of srs hyaluronidase.On (b)(6) 2025, the patient requested an appointment to dissolve sculptra due to the presence of hardened nodules on her neck, which she believed were caused by the product.On (b)(6) 2025 (four days before the last corrective treatment), the patient underwent endo lift (a special laser technology used to stimulate collagen production), and the physician permitted the collagenase treatment.On (b)(6) 2025, the patient presented to a hcp with several hardened areas on her neck, which were easily palpable but only slightly visible when she stretched her neck.The hcp could only feel one area on her face.The patient reported that swelling continued to occur under her left eye after physical activity despite at least 10 hyaluronidase treatments, and she suspected that sculptra was the cause.The patient was injected with a mixture of pb serum collagenase [collagenase] with 1.5 ml of nacl [sodium chloride] plus 0.5 ml xylocaine [lidocaine] to the distal corner of the zygomatic bone with 1 ml and with 0.5 ml at the hardened area, 1 cm in diameter, on the right cheek with a 25g blunt cannula.Outcome at the time of the report: swelling/bulges was unknown.Abscess formation was unknown.Hardened/indurated nodules was unknown.Sculptra was injected to neck was recovered/resolved.Sculptra was injected using cannula and 30g needle, it was reconstituted with 18ml and 16ml of ampuwa, along with 2ml of lidocaine was recovered/resolved.Tracking list: v.0 initial v.1 fu received on 21-mar-2025 and 27-mar-2025 by an other health professional.Case was medically confirmed.Patient demographics, past filler treatments, suspect device implant date, location, volume, needle type, lot number, expiry date, reconstitution details, concomitant filler and toxin treatments, verbatim of event implant site nodule, severity and corrective treatment details were updated.Intentional device misuse was added.Batch record review investigation results were received on 23-apr-2025.

Brand Name
SCULPTRA
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
Q-MED AB
seminariegatan21
uppsala, SE-75 228
SW  SE-75228
Manufacturer (Section G)
Q-MED AB
seminariegatan21
uppsala, SE-75 228
SW   SE-75228
Manufacturer Contact
randy russell
2001 ross ave.
suite 1600
dallas, TX 75201
MDR Report Key21815010
Report Number9710154-2025-00013
Device Sequence Number7329002
Product Code LMH
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
P030050/S053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number1J5242, 2J4162
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALGENESS; AMPUWA-WATER FOR INJECTION; AZZALURE-BOTULINUM TOXIN TYPE A; DERMASTYLE SMILE LIDOCAINE; HYALURONIDASE; LIDOCAINE
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age48 YR
Patient SexFemale